Hail, Marion
- When
- June 10, 12:40 PM EST
- Where
- Marion County, 0.69 mi N of Ocala
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 29.190, -82.130
Nickel to penny size hail was reported east of downtown Ocala near 17th Street.
A passing upper level low enhanced sea breeze and outflow initiated convection over an unstable and moist airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A passing upper level low enhanced sea breeze and outflow initiated convection over an unstable and moist airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 8:31 AM EST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 931 AM EDT TUE JUN 10 2008 .UPDATE...THE MORNING HAD A SLIGHTLY HAZY BEGINNING FOR SOME FOLKS. THE SOUNDING SHOWS A REVERSAL OF WINDS BELOW 5 KFT WITH A SHIFT TO WLY AND PRIMARILY SELY WINDS AT MID/HI LEVELS. UPPER AIR PLOT CONFIRMS SATELLITE IMAGES SHOWING UPPER LOW SPINNING OVER FL PENINSULA. PWATS ARE MODEST THIS MORNING COMING IN AROUND 1.5 INCHES BUT DO EXPECT A CONTINUED INCREASE IN MOISTURE TODAY. SEA BREEZES WILL BE PROVIDE FORCING MECHANISM AND INITIAL CONVECTION WILL BE ALONG THE SEA BREEZES AND LARGE LAKE BREEZES AS NEAR LAKE GEORGE IN MARION AND PUTNAM COUNTIES. A WEAK STEERING FLOW COULD LEAD TO ERRATIC STORM MOTION GUIDED BY OUTFLOWS. THE SLOW MOTION AND VERY TALL STORMS COULD LEAD TO LOCALIZED FLOODING AND SMALL HAIL. ONLY MINOR TWEAKS EXPECTED TO THE FORECAST. && .AVIATION...VFR CONDITIONS WILL DOMINATE WITH EXCEPTION OF REDUCED VSBY/CIGS DURING TS BETWEEN 19-23Z AT JAX AND GNV. SEA BREEZE IS EXPECTED TO PUSH PAST SSI AND CRG BEFORE SIGNIFICANT DEVELOPMENT AND WILL KEEP VCTS FOR NOW. WILL EVALUATE AGAIN BEFORE 18Z ISSUANCE. && .MARINE...NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 93 70 91 70 / 30 30 20 10 SSI 89 75 87 75 / 20 30 20 10 JAX 91 71 91 71 / 40 30 30 30 SGJ 88 72 88 73 / 30 30 30 30 GNV 92 69 91 69 / 50 30 40 30 OCF 91 69 91 70 / 50 30 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/KERNS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT TUE JUN 10 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1220 PM EDT TUE JUN 10 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS FLORIDA EARLY THIS AFTERNOON...AND WILL START TO DEVELOP ACROSS SOUTHEAST GEORGIA BY MID AFTERNOON. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND EXCESSIVE CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THURSDAY AND THEN AGAIN ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ABE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL OCALA 29.19N 82.13W
06/10/2008 E0.25 INCH MARION FL PUBLIC
THE PUBLIC REPORTED PEA SIZE HAIL AND GUSTY WINDS ALONG
HIGHWAY 326, 7 MILES WEST OF OCALA.
&&
BKERNSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 107 PM EDT TUE JUN 10 2008 FLZ033-101800- ST. JOHNS- 107 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN ST. JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF DUPONT CENTER...OR 7 MILES WEST OF CRESCENT BEACH...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES AND SAINT AUGUSTINE THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 110 PM EDT TUE JUN 10 2008 FLZ035-036-101800- ALACHUA-GILCHRIST- 110 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN ALACHUA AND SOUTHEASTERN GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF NEWBERRY...OR 7 MILES NORTH OF BRONSON...MOVING NORTH AT 7 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ARCHER AND NEWBERRY THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 122 PM EDT TUE JUN 10 2008 FLZ038-101800- FLAGLER- 122 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EXTREME SOUTHWEST FLAGLER COUNTY...OR 9 MILES NORTHEAST OF BARBERVILLE...MOVING NORTH AT 3 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT TUE JUN 10 2008 FLZ040-101815- MARION- 130 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER OCALA...MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANTOS...OCALA AIRPORT...OCALA...LOWELL...REDDICK...ANTHONY...SPARR AND BURBANK THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL OCALA 29.19N 82.13W
06/10/2008 M0.50 INCH MARION FL TRAINED SPOTTER
A TRAINED STORM SPOTTER REPORTED DIME SIZED HAIL AND
HEAVY RAIN CAUSING MINOR STREET FLOODING AT 1851 PINE
STREET.
&&
DEESEThe Jacksonville radar (KJAX), 150 km away, was scanning. The volume nearest the first event began at 17:38 UTC.
12 thunderstorm wind, 5 hail, 3 heavy rain, 2 lightning. Local standard time, as filed.
Nickel to penny size hail was reported east of downtown Ocala near 17th Street.
Golf ball size hail was reported about 1 mile south of Bell. The hail lasted about 10 minutes. Strong wind gusts were also observed.
Penny size hail was reported at Archer Road and NW 34th Street.
Penny size hail was reported near Satsuma.
A 21 year old male was struck by lightning near 3500 SW Archer Road. He was rushed to Shands Hospital. The victim was standing under a tree before he was struck. He suffered extreme burns to half of his body.
The Clay Electric Line Supervisor in Keystone Heights reported widespread thunderstorm wind damage to electric lines across eastern Alachua county including near the city of Hawthorne. Trees were blown down on power lines.
The Ocala Electric Utility reported trees down on power lines along Southeast 24th Street in Silver Springs.
One inch hail was reported near the Target store and Interstate 75.
A spotter reported three inches of rain near the intersection of Southwest 75th Street and Southwest 24th Avenue over a period of one hour.
The Clay Electric Line Supervisor in Keystone Heights reported widespread power line damage throughout his service area with the most significant damage in Florahome. Numerous trees were blown down on power lines.
Power lines were down near Kingsley Lake.
A spotter reported widespread tree damage with limbs down across Keystone Heights. Pea size hail and street flooding were observed along Highway 18 and State Road 100.
A NWS employee measured 2.32 inches of rainfall in less than 1 hour. One large branch 5 inches in diameter was blown down.
Numerous trees were blown down along State Road 100 east of Lake Butler.
A tree limb fell through a home one mile east of Starke on State Road 100 due to thunderstorm winds. Another tree limb fell through the roof at the Pine Forest Apartments in Starke. At the time of the damage report, over 1,000 people were without power in the Starke area due to damaged power lines.
A power line was down off of Longbranch Road.
Power lines were down near the intersection of Old Middleburg Road and Parmon Road.
Lightning ignited a small house fire off of Curt Road. The amount of damage was approximated.
Trees and power lines were blown down around the east side of Lake City on Ridgewood Drive and Lake Jessy Road.
A NWS employee measured 3.75 inches of rainfall in two hours.
Multiple trees were blown down near Callahan and Hilliard along River Road, Eastman Road and Woods Lane. The time of damage was based on radar.
Trees were down along College Drive in Orange Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98561, 98562, 98563, 98564, 98570, 98584, 98585, 98565, 98566, 98589, 98616, 98592, 98567, 98596, 98600, 98602, 98607, 98572, 98609, 98569, 98612, 98613.